Alert archive / California / High Wind Watches in 2016
High Wind Watch 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Dec 14, 2016, 3:09 AM PST. It took effect at Dec 15, 2016, 8:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 3:09 AM PST (11:09 UTC)
- In effect from
- Dec 15, 2016, 8:00 PM PST
- Expired
- Dec 15, 2016, 2:32 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
880 WWUS76 KLOX 141109 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 AM PST WED DEC 14 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL AFFECT MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN LUIS OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY. CAZ037-051-052-142230- /O.NEW.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 309 AM PST WED DEC 14 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH EARLY FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY BY MID MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-142230- /O.NEW.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 309 AM PST WED DEC 14 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH FRIDAY MORNING. WINDS WILL TAPER OFF SOME AND BECOME WEST TO NORTHWEST BY THE AFTERNOON. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ KAPLAN/ASR
3 follow-up statements
329 WWUS76 KLOX 142235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 235 PM PST WED DEC 14 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL AFFECT MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN LUIS OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY. CAZ037-051-052-150800- /O.CON.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 235 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY BY MID MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-150800- /O.CON.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 235 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH FRIDAY MORNING. WINDS WILL TAPER OFF SOME AND BECOME WEST TO NORTHWEST BY THE AFTERNOON. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$
816 WWUS76 KLOX 150402 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 PM PST WED DEC 14 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL AFFECT MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN LUIS OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY. BEHIND THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL IMPACT THE AREA. ANOTHER HIGH WIND WATCH MAY BE NEEDED FOR THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT AS THE NORTHWEST FLOW AND COLD AIR INCREASE ACROSS INTERIOR SECTIONS. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ037-051-052-151200- /O.CON.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 802 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE DAMAGING GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY BY MID MORNING...BUT COULD STRENGTHEN AGAIN FRIDAY NIGHT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-151200- /O.CON.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 802 PM PST WED DEC 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH POSSIBLE DAMAGING GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND PERSIST THROUGH FRIDAY MORNING. WIND ARE EXPECTED TO TAPER OFF SOME FRIDAY AFTERNOON...BUT COULD STRENGTHEN ONCE AGAIN FRIDAY NIGHT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ GOMBERG/RAT
080 WWUS76 KLOX 151032 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 AM PST THU DEC 15 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO THE AREA LATE THIS AFTERNOON INTO FRIDAY MORNING. THE STRONGEST WINDS WILL AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ037-051-052-152100- /O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/ /O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 232 AM PST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY AFTER SUNRISE. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-152100- /O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/ /O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 232 AM PST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ034>036-038-039-152100- /O.NEW.KLOX.WI.Y.0087.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SOLVANG...SANTA YNEZ...CUYAMA...SANTA BARBARA... MONTECITO...CARPINTERIA 232 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST UNTIL A FEW HOURS BEFORE DAWN FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RORKE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Dec 13, 10:20 PM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 13, 10:20 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1020 PM PST Tue Dec 13 2016 .SYNOPSIS... Dry conditions with near-normal temperatures can be expected through Wednesday, with areas of coastal low clouds and fog during the overnight and morning hours. A Pacific storm system will bring widespread rain, possible mountain snow and gusty winds to the region Thursday and Thursday night. A chance of showers and mountain snow showers will linger Friday. Dry and cool conditions will then prevail through the weekend. && .UPDATE... Ridging aloft remains over the area this evening from an upper- level high pressure system off the Baja California Coast. A slight warm-up should continue into Wednesday as 500 mb heights climb and 1000-500 mb thickness values increase above weak onshore flow. The ridge axis will slowly slide over the area through Wednesday, then the air mass should start to moisten at the lower levels ahead of the impending storm system. Onshore flow will keep some semblance of a marine layer stratus deck in place through Wednesday morning, but middle and high level moisture streaming over the area will play tricks on the marine inversion. Moderate confidence exists in the stratus forecast as the stratus deck could disorganized. Winds have been increased across the area, especially for the mountains and desert on Wednesday afternoon and night. Breezy southwest winds should develop, especially across the foothills of the Antelope Valley. && .SHORT TERM...(TUE-FRI) No big changes to the forecast for Thu/Fri. Models didn't offer up too much in the way of changes, though GFS was a touch lower on the precip amounts. Nothing significant though and likely just typical model wobble. In terms of the onset time we should be seeing rain along the Central Coast Thursday morning and reaching Ventura and possibly the western portion of LA County late in the afternoon. The big burst though will be overnight, particularly between 10pm and 6 am. Overall amounts and impacts still the same. Lower elevations should average around an inch plus or minus and foothills/mtns in the 1-3 range. Though models are still very unimpressive with the convective parameters the high pwats (around 1.5" just offshore) combined with a warm air mass and decent upslope flow should make for an efficient rainfall producer. So even without thunderstorms there should be pockets of heavy rain where rates are right up there against the low end of the short term usgs debris flow thresholds, particularly the 15/30 minute thresholds. So if models still look good tonight we'll probably go with a burn area flash flood watch for Thursday night and early Friday. Still some decent rain for LA County during the Friday morning rush hour commute but showers will taper off quickly by lunch time. Snow levels will be well over 9000' for a good portion of the event. The cold front that will come through Friday morning will lower them but not quickly enough to generate much accumulation and am not expecting to need any winter headlines for this event. Perhaps an inch or two at some of the higher elevations Friday morning. Breezy Friday afternoon behind the front, possibly close to advisory levels for some of the coastal areas. .LONG TERM...(SAT-TUE) Mostly clear but cool weekend with some frosty mornings. Gradients turn offshore Sunday and peak Monday, possibly requiring some low end wind advisories for Santa Anas. Another cool offshore event with highs no warmer than the low 70s at best. Lighter winds Tuesday and slightly warmer. && .AVIATION... 14/0600Z At 0540Z at KLAX, there was a weak 1200 foot marine layer. The top of the inversion was around 4100 ft with a temperature of 15 deg C. Low confidence in non desert TAFs. Marine layer low clouds will likely develop haphazardly. Cigs will mostly be in the MVFR category but there is a 30 percent chc of IFR cigs. Good confidence in slow to no clearing for the afternoon. KLAX...Low confidence in TAF. Low clouds have an equal chc of forming from 07Z-11Z. There is a 30 percent chc of IFR conds from 10Z-16Z. KBUR...Low confidence in TAF. Low clouds have an equal chc of forming from 08Z-13Z. There is a 30 percent chc of IFR conds from 10Z-16Z. && .MARINE... 13/900 PM. Winds and seas will remain below small craft advisory criteria through at least Wednesday night, then south winds should increase between Wednesday night and Thursday ahead an approaching frontal system. Small craft advisory levels winds will likely develop at least across the outer and northern waters Thursday. Winds will increase further and seas will build behind the frontal system late Thursday night and Friday. Gale force west to northwest winds with steep short-period hazardous seas are possible across the entire waters late Thursday night through Friday. Patchy dense fog with visibility one nautical mile or less is possible across the coastal waters tonight. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(FRI-TUE) Moderate to heavy rain with possible debris flows in burn areas Friday morning. Gusty advisory level Santa Ana winds possible Sunday and Monday. && PUBLIC...Hall/MW AVIATION...Rorke MARINE...Hall SYNOPSIS...Sirard weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:08 AM PST | Flash Flood Watch | LOX | Los Angeles | 57 hr |
| Dec 14, 9:07 AM PST | Gale Watch | LOX | 17 hr |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.